Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 8, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at May 6, 2022, 1:10 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2022, 1:10 PM CDT (18:10 UTC)
- Expired
- May 6, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at May 6, 12:02 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 6, 12:02 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1202 PM CDT Fri May 6 2022 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 910 AM CDT Fri May 6 2022 A deepening upper low/trough will pivot into the Tennessee Valley late this morning into the afternoon. Ample moisture advection has taken place ahead of a surface cold front to our west as seen by dewpoints in the 60s ahead of this front. A subtle prefrontal boundary is present along the AL/MS border where slightly richer moisture exists as seen by mid/upper 60s dewpoints in the observations. It is this feature that will likely be our source for scattered thunderstorms later this morning and into the early afternoon. Given the current timing of this feature, the best prospects for any strong to severe storms will be for areas roughly along and EAST of the I-65 corridor in the Slight Risk area. It is here where better heating/destabilization will take place before the arrival of the aforementioned boundary. This, combined, with a favorable shear profile will promote a threat for some organized storms capable of damaging winds, marginally severe hail, and perhaps a tornado (though the chances of this appear to be low). The main timeframe for these storms will be the late morning/midday (10 AM to 12 PM) along the I-65 corridor and early afternoon (12 PM to 3 PM) in northeast Alabama. Complicating things will be additional convergence boundaries to the south which could also serve as a focus for storms in central Alabama (in a more unstable environment). If convective initiation takes places here earlier than expected, it's possible the Tennessee Valley could get "cut-off", resulting in a more limited severe threat this afternoon. Regardless, think the threat for severe weather will largely come to an end in our far eastern areas no later than mid-afternoon (~2-3 PM). Breezy winds will also exist through the remainder of the day just due to the strong pressure gradient associated with this system. Additional cloud cover and showers may be possible along the front late in the day, but a cooler, drier air mass will sweep into the area behind this system by this evening. .SHORT TERM...(Tonight through Saturday) Issued at 324 AM CDT Fri May 6 2022 Tonight, as the sfc low pushes eastward out of the OH Valley and into the Mid Atlantic, on the back side of the system we will have a slight chance of a shower or thunderstorm linger across portions of NE AL and Southern Middle TN. The cold front will officially move through late tonight/early Saturday morning. This will bring all showers to an end and will start to filter in drier air, but winds will remain breezy. Overnight lows will reach the mid 50s and the CAA on Saturday will keep daytime highs in the mid 60s to lower 70s. .LONG TERM...(Saturday night through Thursday) Issued at 324 AM CDT Fri May 6 2022 By Saturday evening, an area of low pressure that in part brought showers to the area on Friday should be moving off of the Mid Atlantic coast. However unlike most systems that further depart the coast, this one will hang around off of the East Coast; as the eastern "anchor" of an Omega-like block forecast to form over the CONUS early next week. Another upper low along the West Coast and upper ridging over the central CONUS constitutes the rest of the block. A northern flow rounding the western side of the eastern low will bring cooler air from high pressure over SE Canada. This will produce a gradient in temperatures from west to east - colder due to a still chilly North Atlantic basin. Higher terrain to our east however will shield most of the area from the chilling effect of this northerly flow. That said, after a cool night Sat night with lows dropping to around 50, Sunday will feature mostly sunny skies with highs warming into the mid 70s east to near 80 our western areas. Night time will show the temperature gradient more, with lows in the low/mid 50s east to around 60 west. Monday will have warmer temps, with highs ranging from the mid/upper 80s east to lower 90s west. A warmer than normal trend continue across the Tennessee Valley for Tue/Wed with highs ranging from the mid/upper 80s east to around/low 90s west. Dry weather is forecast across the Valley through Thursday. The aformentioned upper low after midweek will begin retrograding to the SW, nearing NE Florida towards next Friday. As it slides inland, moisture from it could return rain chances for late week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1202 PM CDT Fri May 6 2022 Scattered TSRA will push through northern Alabama early this afternoon, with gusty winds and reduced visibilities possible thru 19z at both terminals. Gusty WSW/SW winds will continue through the remainder of the day ahead of a cold front. This evening and overnight, winds will gradually subside but low MVFR stratus will linger overnight and through the morning hours on Saturday. Winds will also veer to a NW direction. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...AMP.24 SHORT TERM...JMS LONG TERM...RSB AVIATION...AMP.24 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, May 6, 4:16 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 416 AM CDT Fri May 6 2022 ALZ001>010-016-TNZ076-096-097-070900- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 416 AM CDT Fri May 6 2022 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Today and tonight. Thunderstorms ahead of an approaching cold front could become strong to severe this morning into early this afternoon. The greatest risk of severe weather is mainly east of the I-65 corridor during the late morning/early afternoon hours. Primary threat is damaging winds, but hail and tornadoes are also possible. Tonight, a few showers and thunderstorms are possible mainly across portions of northeast Alabama and southern middle Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning.
In the hours before
Special weather statement, May 6, 11:43 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1143 AM CDT Fri May 6 2022
ALZ006-009-TNZ097-061730-
Madison AL-Jackson AL-Franklin TN-
1143 AM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of northwestern
Jackson, northeastern Madison and southeastern Franklin Counties
through 1230 PM CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Huntland, or 17 miles northeast of Moores Mill, moving
northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cowan, Sewanee, Francisco, Jericho, Estillfork, St. Andrews, Sherwood
and Larkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 8587 3522 8586 3501 8586 3485 8633
3498 8636 3499 8634 3499 8632 3500 8632
3525 8589
TIME...MOT...LOC 1642Z 237DEG 43KT 3495 8623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McCoySpecial weather statement, May 6, 12:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1201 PM CDT Fri May 6 2022
ALZ001-002-004-005-061730-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
1201 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern
Lauderdale, west central Limestone, southeastern Colbert and northern
Lawrence Counties through 1230 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leighton, or 8 miles east of Muscle Shoals, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Rogersville, Town
Creek, Littleville, Leighton, Courtland and North Courtland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3476 8791 3488 8715 3460 8711 3457 8792
TIME...MOT...LOC 1701Z 260DEG 38KT 3470 8752
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
McCoySpecial weather statement, May 6, 12:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1256 PM CDT Fri May 6 2022
ALZ009-TNZ097-061830-
Jackson AL-Franklin TN-
1256 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of north central
Jackson and Franklin Counties through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decherd, or near Winchester, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Maxwell, St. Andrews and Francisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3522 8587 3498 8605 3498 8631 3499 8632
3503 8632 3535 8610
TIME...MOT...LOC 1755Z 222DEG 49KT 3524 8603
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
McCoySpecial weather statement, May 6, 12:57 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1257 PM CDT Fri May 6 2022
ALZ005-006-061830-
Madison AL-Limestone AL-
1257 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of northwestern Madison
and southeastern Limestone Counties through 130 PM CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville International Airport, or near Madison, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Madison, Athens, Redstone Arsenal, Meridianville, Moores
Mill, Hazel Green, Triana, Alabama A And M University and Marshall
Space Flight Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3498 8661 3466 8644 3456 8686 3459 8693
3465 8703 3465 8705 3467 8708 3471 8711
TIME...MOT...LOC 1756Z 250DEG 36KT 3469 8685
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AMPThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:53 PM CDT | Special Weather Statement | HUN | Franklin | 37 min |
| May 5, 8:26 PM CDT | Special Weather Statement | HUN | Colbert | 34 min |
| May 5, 9:01 PM CDT | Special Weather Statement | HUN | Limestone | 14 min |
| May 5, 9:03 PM CDT | Special Weather Statement | HUN | Lauderdale | 12 min |
| May 5, 9:15 PM CDT | Special Weather Statement | HUN | Limestone | 30 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 21 min |
| May 5, 9:33 PM CDT | Special Weather Statement | HUN | Cullman | 42 min |
| May 5, 10:11 PM CDT | Special Weather Statement | HUN | Cullman | 34 min |
| May 5, 11:06 PM CDT | Special Weather Statement | HUN | Morgan | 24 min |
| May 5, 11:18 PM CDT | Special Weather Statement | HUN | Cullman | 12 min |
| May 6, 12:01 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| May 6, 12:57 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| May 6, 1:13 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 32 min |
| May 6, 1:35 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 25 min |
| May 6, 2:01 PM CDT | Special Weather Statement | HUN | Jackson | 29 min |
| May 6, 2:14 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| May 5, 9:47 PM CDT | Special Weather Statement | HUN | Lincoln | 43 min |
| May 5, 10:12 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 33 min |
| May 6, 11:43 AM CDT | Special Weather Statement | HUN | Franklin | 47 min |
| May 6, 12:56 PM CDT | Special Weather Statement | HUN | Franklin | 34 min |
| May 6, 1:16 PM CDT | Special Weather Statement | HUN | Moore | 29 min |
| May 6, 1:27 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 33 min |
| May 6, 1:55 PM CDT | Special Weather Statement | HUN | Franklin | 20 min |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.